MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GTK17, ALEXIS CES W 12X100 KII BAL; GCJ

APPLIED MEDICAL RESOURCES GTK17, ALEXIS CES W 12X100 KII BAL; GCJ
Model Number 34
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow up report will be sent once the results have been analyzed.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Lap subtotal hysterectomy; "after ring of bag was pulled outside of abdomen with specimen inside, the guard was inserted.The scrub nurse had ciled the guard up at the beginning of the case and clamped it with a hemostat before handing it off to the surgeon.Once the surgeon inserted the guard, it did not automatically expand.The surgeon commented that this was a nuisance, and had a hard time manually expanding the guard.The incision was no more than 2cm.As a separate note, after the case, the scrub nurse filled the bag with water and noticed a hole near the top of the bag a few cm down from the ring.The surgeon said he thought he may have nicked the bag when it was bunched outside the abdomen during morcellation.".
 
Additional Manufacturer Narrative
The event product was not returned for evaluation.In the absence of the subject device, it is difficult to determine the root cause of the event.Engineering conducted an analysis based upon the information provided and concluded that the root cause is likely due to use error.This is related to the recommended incision size not being used and the bag possibly being damaged by coming into contact with a sharp instrument, both of which are addressed in the accompanying instructions for use.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Lap subtotal hysterectomy - "after ring of bag was pulled outside of abdomen with specimen inside, the guard was inserted.The scrub nurse had coiled the guard up at the beginning of the case and clamped it with a hemostat before handing it off to the surgeon.Once the surgeon inserted the guard, it did not automatically expand.The surgeon commented that this was a nuisance, and had a hard time manually expanding the guard.The incision was no more than 2 cm.As a separate note, after the case, the scrub nurse filled the bag with water and noticed a hole near the top of the bag a few cm down from the ring.The surgeon said he thought he may have nicked the bag when it was bunched outside the abdomen during morcellation.

Brand Name
GTK17, ALEXIS CES W 12X100 KII BAL
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5748755
Report Number2027111-2016-00461
Device Sequence Number506051
Product Code GCJ
UDI-Device Identifier20607915134826
UDI-Public(01)20607915134826(17)181116(30)01(10)1268697
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
34
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2018
Device Model Number34
Device Catalogue Number34
Device Lot Number1268697
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/24/2016
Supplement Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1